Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: Microscopic Colitis
|jstoonb - Thu Jul 26, 2007 8:49 pm||
So FINALLY I got diagnosed with microscopic colitis after almost a year of having diarrhea. This diagnosis came when biopsies from my flex sigmoidoscopy came back positive for the microscopic colitis.
I was prescribed Asacol.
I am finding whole tablets in my stool...... what does this mean and is there an alternative drug that I should be on instead?
|Dr. Chan Lowe - Sat Aug 04, 2007 11:00 pm||
If you are still having diarrhea it is possible that the Asacol pills are traveling through the intestines too fast to dissolve and work well. It is likely that they are dissolving some but if you are consistently seeing whole tablets in your stool you should talk to your GI doctor.
You may need a different medication for a while until you are able to use the Asacol and have them dissolve.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.